Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Marinol and Megace
Oct 24, 2004

Hello:

I have not seen this addressed here in this forum , so I thought I would give it a shot. I have been on Meds for about 10 years. I have had some success - my CD4 usually were at around 300 or so and my VL used to hover around 25K. For the last year or so my numbers have gotten worse. Currently my CD$ is at 109 and my VL is about 60K. I should mention that I do receive good medical care here in SD and I also go up to LA to visit with a top specialist when the need arises. I should also say that I am very diligent about taking my meds - I also very rarely if ever miss a does. Presently my Mega HAART therapy is as follows: Kaletra(4tabs -2x) Norvir(1tab 2X) Lexiva (1tab - 2x) Viread (1tab 1x) Epzicom(1Tab - 1x) VidexEC(250MG - 1x). Of course I take a handful of meds to counteract the side effects of the HIV meds. I should also say that periodically I have a phenotype test done.

Over the past several months my weight has been dropping and my appetite has stunk. My workouts have been pretty bad, I should also say that I have ben receiving test supplements. My doctor suggests that I try some Marinol to see if it would help my appetite and maybe settle down my stomach. I take a 5 mg pill at bed time. However, I feel groggy for a good part of the following day. Is this normal? Could if have some thing to do with interaction of some of the other meds I take? Also , what is Megace and would this be a better option for me.

thanks

Response from Dr. Conway

Having a good appetite is important in your situation, to make sure that you do not lose weight, and give yourself the best possible chance for the regimen to work and for you to avoid secondary or opportunistic infections.

Both Marinol and Megace will help here. Drowsiness is a known side effect of Marinol, and you may help avoid morning drowsiness by taking it earlier than bedtime, perhaps at the time of your evening meal, knowing that you may be drowsier later on in the evening. If this doesn't help the side effect, then Megace often works great to stimulate appetite and you may want to try that instead. I personally use Marinol (or its Canadian equivalent) in cases where the Megace doesn't work, but this is a matter of personal preference, that's all. Both are good choices.



Previous
re: unexplained symptoms
Next
Numbness In My Mouth

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement